• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Day one on Xanax withdraw

Butters

Active Member
Joined
Jul 29, 2018
Messages
108
Likes
33
#1
So tough. I'm facing so many obstacles. I don't feel like myself and I couldn't get any hospital to take me inpatient. My parents say if I have another panic attack they are brining me back to the hospital where they keep me for 24hrs.

That place was hell. It drove me insane. I'm scared of so many things right now but I'm trying to buck up and be a man. I love you all on this forum.
 
Joined
Aug 8, 2018
Messages
65
Likes
40
#3
Butters it makes me sad to hear you say that you are going to buck up and be a man. You are a man, a man with an anxiety disorder! I am so sorry you are going thru all of this, but believe me when I tell you that you WILL get thru it. If part of what you are experiencing is because of Xanax withdrawal, I’ve been thru it and I know the hell you can feel you are going thru. Again, I have to tell you, although it’s hard, you WILL get thru it. If you are withdrawing, I hope you are doing this under a doctor’s supervision and not trying to do this on your own. As I said, I did this about four years ago and it was extremely hard. You need to go as slow as possible to avoid the most trauma. I feel for you, I know this is tough and I’m sure the added circumstances of you and your wife not being together is making it all the more stressful for you. You need support, that I assume you are getting from your parents...remember they love you and they want what is best for you. You also need support from a counselor and possible a group...please see if there is an anxiety group that meets in your area. And you have the kind and caring people on this site to support you. I pray that you can find a facility that is less scary than where you stayed the other night and you can get the help you need. Remember that benzodiazepine withdrawal can bring on the very symptoms it was designed to get rid of. Withdrawal is short lived...you can do it.
 

Butters

Active Member
Joined
Jul 29, 2018
Messages
108
Likes
33
#4
Thank you so much for that. It really hit the spot. But no, I am going cold turkey from the Xanax because my psychiatrist is out of town and messed up the script she wrote for Valium. I'm trying to hang in there but the vertigo and up and down mood swings are so tough.
 
Joined
Aug 8, 2018
Messages
65
Likes
40
#5
Depending on how long you’ve been on Xanax, going cold turkey could be very dangerous. I don’t tell you this to scare you, but to please, please, please be careful. If it’s because you don’t have any more of your prescription, then maybe you could get some to get you through until your psychiatrist gets back.
 

Butters

Active Member
Joined
Jul 29, 2018
Messages
108
Likes
33
#6
We decided to taper me off Xanax in the end. Two mg in the morning and two mg at night. However, after taking the first two mg of Xanax in a day I don't feel any different. I'm still in total panic. What is wrong with me?
 

triceps

Well-Known Member
Joined
Aug 7, 2018
Messages
808
Likes
400
#7
We decided to taper me off Xanax in the end. Two mg in the morning and two mg at night. However, after taking the first two mg of Xanax in a day I don't feel any different. I'm still in total panic. What is wrong with me?
Nothing wrong with you except withdrawal symptoms and of course, you've got a severe anxiety disorder. And your body is low on bacon. Any chance you can talk your folks into an additional 2pm 2mg pill? You had been averaging way over 6mg a day so you'd still be tapering back, just not as fast.
 

scharley1973

Active Member
Joined
Oct 16, 2018
Messages
166
Likes
61
#9
We decided to taper me off Xanax in the end. Two mg in the morning and two mg at night. However, after taking the first two mg of Xanax in a day I don't feel any different. I'm still in total panic. What is wrong with me?
i can only tell you from my own experience but ive been on xanax since i was in my 20s, im in my 40s now. idk how long youve been taking that medication but for me it doesnt even help with my panic disorder anymore. i just have to take it or else i go thru withrawls :( its hard...very hard. so i really have no relief from my anxiety and panic anymore...its just me trying to get thru it. i call 911 many times. i think i know its just my panic attack but at my age, im scared. i guess you never know? what if it is really a serious medical condition??? i feel for you...i know how hard it is <3
 

triceps

Well-Known Member
Joined
Aug 7, 2018
Messages
808
Likes
400
#10
Ok Butters.....it's a new year and you'd be hard pressed to have a worst year than the last one. So things are looking up for you, one waking hour at a time.
 

Butters

Active Member
Joined
Jul 29, 2018
Messages
108
Likes
33
#12
Thank you all for your concern. You have no idea what it means to me to log on and see everyone's replies. Yeah, I'm tapering and my psychiatrist is going to put me on Valium tomorrow.

Today, I had a relapse. I took six mg of Xanax because it was such a hard day and I still have the nausea, dizzyness, and vertigo. What if it isn't the Xanax withdrawl. What is wrong with me that is making my body feel see out of wack and anxiety prone. Love you all.
 

triceps

Well-Known Member
Joined
Aug 7, 2018
Messages
808
Likes
400
#13
Let's wait and see how much the valium helps. One good thing about the benzos is that the effect is pretty much immediate. You don't have to wait the necessary weeks by switching to an anti-depressant. My opinion is still that much of your symptoms right now are from the withdrawal as even at 6mg, it's less than you had been taking. Plus, you've got severe anxiety
 
Last edited:
Joined
Aug 8, 2018
Messages
65
Likes
40
#14
There is nothing wrong with you! You’re going through withdrawals...it ain’t for wimps! You’re going to be fine...one day at a time.slow and steady (yeah, kinda hard to be steady when you feel dizzy ). Seriously, don’t rush it and try not to overthink it.
 

Hurt&Hopeful

Well-Known Member
Joined
Jul 28, 2018
Messages
585
Likes
285
#15
Oh man, just seeing this. Xanax withdrawal can be ROUGH - it can absolutely cause you to have shakes, panic, all sorts of things. I personally think doctors are way too flippabt about both prescribing and weaning benzos... How has this been for you? Was the decision to stop your own?
 

Hurt&Hopeful

Well-Known Member
Joined
Jul 28, 2018
Messages
585
Likes
285
#16
Oh man, just seeing this. Xanax withdrawal can be ROUGH - it can absolutely cause you to have shakes, panic, all sorts of things. I personally think doctors are way too flippabt about both prescribing and weaning benzos... How has this been for you? Was the decision to stop your own?
By the way - by flippant, I mean they don't coach enough or give patients the full picture. Not criticizing the use of benzos by folks who really need them, just to clarify...
 
Top Bottom